Hail, Chippewa
- When
- July 1, 7:40 AM CST
- Where
- Chippewa County, 2 mi S of New Auburn
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.167, -91.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 1, 2:15 AM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 AM CDT SAT JUL 1 2006 .DISCUSSION...TODAY THROUGH MONDAY NIGHT IN THE NEAR TERM...SHORT WAVE TROUGH OVER MN EARLY THIS MORNING...WILL LIFT EAST OVER THE GREAT LAKES TDA. IR SATELLITE LOOP HAD SHOWED A COUPLE OF LARGE CONVECTIVE SYSTEMS OVER NORTHEAST AND EAST CNTRL MN. SYSTEMS ARE EXPECTED TO PROPAGATE OVER WISCONSIN BEFORE DISSIPATING THIS MORNING. THE MAIN CONCERN EARLIER WITH ANY THUNDERSTORMS WAS DAMAGING WINDS. THE LATEST RADAR TRENDS...SHOWED A DOWNWARD TREND WITH CONVECTION BECOMING MORE DISORGANIZED AND WEAKENING. CELLS HAVE BEEN MOVING AT A GOOD CLIP...SO HEAVY RAIN POTENTIAL STILL LOW OVER EASTERN MN AND WEST CENTRAL MN TDA. MEANWHILE...COLD FRONT OVR CNTRL MN IS EXPECTED TO MOVE SOUTHEAST OVR THE SOUTHERN WISCONSIN AND NORTHERN IA BY THIS EVENING. TSRA CHANCES WILL CONTINUE ALONG AND JUST EAST OF THE FRONT TDA. FRONTAL BOUNDARY BEGINS TO LIFT BACK NORTHWARD ON SUNDAY THEN STALL OVR NORTHERN IA ON MONDAY. LEFT SOME SMALL POPS GOING OVER THE SOUTHWEST HALF OF OUR CWA ON SUNDAY AND OVER THE MUCH OF THE FORECAST AREA SUNDAY NIGHT. MODELS HAVE BEEN CONSISTENT...IN BUILDING AN UPPER RIDGE OVR THE WESTERN CONUS. THIS WILL BRING DRY CONDITIONS OVR THE UPPER MIDWEST THROUGH THE REST OF THE PERIOD. LONGER TERM...TUESDAY THROUGH FRIDAY NIGHT TELCONNECTIONS AND LONG TERM MODELS ALL INDICATED THAT THE LONGWAVE UPPER RIDGE OVR THE WESTERN CONUS ATTM WILL SLOWLY BUILD OVER THE CNTRL CONUS DURING THE PERIOD. DRY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE END OF THE WORK WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 431 AM CDT SAT JUL 1 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 020945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 431 AM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM IS FORECAST TO LIFT NORTHEAST OVER EASTERN SOUTH DAKOTA ON SUNDAY...WHILE A WEAK COLD FRONT DRIFTS BACK NORTH OVER SOUTHERN MINNESOTA AND WESTERN WISCONSIN. THE AIRMASS AHEAD OF THESE TWO WEATHER FEATURES WILL BECOME UNSTABLE BY MID AFTERNOON SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATE SUNDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE THREATS FROM ANY STRONG TO SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
530 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL WATERTOWN 44.96N 93.85W
07/01/2006 M1.25 INCH CARVER MN NWS EMPLOYEE
&&
JVMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG BRANDON 45.97N 95.60W
07/01/2006 DOUGLAS MN TRAINED SPOTTER
METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER
BRANCHES DOWNED.
&&
KATPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG BRANDON 45.97N 95.60W
07/01/2006 DOUGLAS MN TRAINED SPOTTER
METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER
BRANCHES DOWNED.
0115 AM HAIL 11 E BROWERVILLE 46.09N 94.64W
07/01/2006 E0.88 INCH MORRISON MN TRAINED SPOTTER
HAIL FELL ALONG THE MORRISON AND TODD COUNTY LINE.
0515 AM HAIL WATERTOWN 44.96N 93.85W
07/01/2006 M1.25 INCH CARVER MN NWS EMPLOYEE
&&
KATThe La Crosse radar (KARX), 152 km away, was scanning. The volume nearest the first event began at 13:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5520093.